Alert archive / Louisiana / Small Craft Advisories in 2021

Small Craft Advisory 43, NWS Lake Charles, LA

December 6, 2021

NWS Lake Charles, LA issued this small craft advisory at Dec 6, 2021, 3:00 AM CST. It took effect at Dec 6, 2021, 3:00 PM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 6, 2021, 3:00 AM CST (09:00 UTC)
In effect from
Dec 6, 2021, 3:00 PM CST
Expired
Dec 7, 2021, 12:00 AM CST
In force
9 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted.

739 
WHUS74 KLCH 060900
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
300 AM CST Mon Dec 6 2021

GMZ450-452-470-472-062200-
/O.NEW.KLCH.SC.Y.0043.211206T2100Z-211207T0600Z/
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
300 AM CST Mon Dec 6 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT CST TONIGHT...

* WHAT...North winds 15 to 25 knots and seas 3 to 6 feet 
  expected.

* WHERE...Coastal waters from Intracoastal City to High Island 
  out 60 NM.

* WHEN...From 3 PM this afternoon to midnight CST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
1 follow-up statement
578 
WHUS74 KLCH 062157
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
357 PM CST Mon Dec 6 2021

GMZ450-452-470-472-070600-
/O.CON.KLCH.SC.Y.0043.000000T0000Z-211207T0600Z/
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
357 PM CST Mon Dec 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...North winds 15 to 25 knots and seas 3 to 6 feet 
  expected.

* WHERE...Coastal waters from Intracoastal City to High Island 
  out 60 NM.

* WHEN...From 3 PM this afternoon to midnight CST tonight.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Dec 6, 2:56 AM CST, 4 minutes earlier.

Area forecast discussion, Dec 6, 2:56 AM CST, 4 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
256 AM CST Mon Dec 6 2021

.DISCUSSION...

.SHORT TERM [Today through Wednesday Night]...

Wx map shows strong cold front barreling across OK and the TX
Panhandle this morning. Across our region, moderate south to
southwesterly winds around 5-10 mph this morning keeping
temperatures in the upper 60s to lower 70s early this morning.
Radar showing scattered showers developing across Southeast Texas
and Central Louisiana as the mid to upper level shortwave
increases lift across the area.

Showers and thunderstorms will continue to increase as the upper level
lift increases with the shortwave passage, and lift front the
cold frontal passage later this afternoon. SPC has slight risk of
severe thunderstorms across Central Louisiana from Vernon, Rapides,
Avoyelles parishes northward, marginal risk elsewhere. Highest
risk of possible wind damage (15%) across the slight risk area, 5%
elsewhere. The other severe hazards possible include 5% for hail,
and 2% for tornadoes for our region. Behind the front, moderate
northerly winds will usher cooler and drier air ending the
precipitation briefly with lows in the lower to mid 40s north of
I-10, upper 40s to lower 50s further south.

The upper air pattern expected to remain from the west southwest
Tuesday through Wednesday night, keeping the region under the
influence of periodic upper level disturbances. The next such
disturbance expected Tuesday to bring another round of precipitation
later in the morning and afternoon. No severe weather expected,
as this is expected to mainly be a over-running the shallow cool
air mass event with highs in the 60s. Brief ending of the
precipitation Tuesday night, with the next disturbance brining
another round during the day Wednesday.

DML

.LONG TERM [Thursday through Sunday]...

Models show fairly good agreement through much of the medium to long
range period regarding the large scale pattern, although some
smaller scale uncertainties could impact the timing of a late week
front.

A warm advection pattern will develop by Thursday with southerly
flow between high pres centered over the eastern US and low pres in
the vicinity of KS. Aloft, zonal flow will prevail, with a weak
shortwave passing well north of the area acrs AR. A weak boundary
near the coast will begin to lift northward and serve as a focus for
a few showers or isolated storms Thursday aftn.

Flow aloft will transition more southwesterly through Friday as a
trough develops over the western states. This will allow moisture to
deepen over the region, with a few showers or tstms possible again
during the day. Abnormally warm temperatures can be expected both
Thursday and Friday with highs about 10 to 15 degrees abv normal
(near 80 areawide both days) and lows at least 20 degrees abv normal
(middle and upper 60s Friday morning).

The initial low over KS will quickly lift NE on Thursday, with
cyclogenesis forming another sfc low in the lee of the Rockies.
This low will also quickly eject off to the NE as the western US
trough amplifies and crosses the Rockies. The trough will sharpen
and acquire a more positive tilt as it emerges over the southern
plains Friday into Friday night, helping to push a trailing cold
front behind the second low toward the area. PWATs could rise
close to max values for this time of year (~1.7 to 1.8 inches per
GFS) as moisture pools in advance of the front. Forcing along the
boundary combined with energy associated with the mid/upper trough
will produce more widespread showers and tstms from late Friday
night into Saturday. While this system could pose a risk for some
strong to svr storms, there is still too much uncertainty
regarding the timing and evolution of the system to delineate any
specifics at this point.

The front is expected to progress rather quickly east Saturday, with
rain chcs ending from W to E Saturday night. Dry and cool high pres
will build behind the front, bringing a return of more seasonal
temperatures for Sunday.

24

&&

.AVIATION...
A mix of MVFR/IFR ceilings expected this morning at all terminals
ahead of the approaching cold front. The best chances of SHRA/TSRA
expected between 14-18z at AEX, 16-20 at BPT/LCH, and 19-23 at
LFT/ARA as the cold front progresses southeast. Expect N winds
12-15 kts with gusts 22-25 kts behind the front later this
evening, subsiding a bit towards daybreak Tuesday.

DML

&&

.MARINE...
SW winds 15-20 kts expected this morning ahead of the cold front. Shower
and thunderstorm chances will increase later this morning and afternoon
as the cold front moves southeast across the coastal waters.
Behind the front, N-NE winds 20-25 kts expected west of Intracoastal
City, and 15-20 kts eastward. Raised Small Craft Advisory west of
Intracoastal City out 60nm from 3 PM to Midnight. The offshore
flow expected to subside after midnight as the frontal system
stalls Tuesday morning and meanders about over the waters before
washing early Thursday morning.

DML

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  73  42  56  46 /  90  10  20  30
LCH  75  48  60  53 /  90  20  30  30
LFT  78  50  62  55 /  90  20  40  40
BPT  77  50  63  55 /  90  20  30  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Exercise Caution through this evening for GMZ455-475.

     Small Craft Advisory from 3 PM this afternoon to midnight CST
     tonight for GMZ450-452-470-472.

     Small Craft Exercise Caution through this afternoon for GMZ450-
     452-470-472.

     Small Craft Exercise Caution from this afternoon through this
     evening for GMZ430-432-435.

&&
Hazardous weather outlook, Dec 5, 3:20 PM CST, 11 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
320 PM CST Sun Dec 5 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-062130-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
320 PM CST Sun Dec 5 2021

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...This afternoon and tonight.

Isolated to severe thunderstorms are possible. The main hazards
include frequent cloud-to-ground lightning and strong wind gusts.
The possibility of hail and tornadoes cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The front that will push thru starting on Sunday night will continue
south through the area. Thus conditions will be similar. Going into
Monday evening, activity and severe potential will taper.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-062130-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
320 PM CST Sun Dec 5 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

Tonight winds and seas will increase with winds 15 knots to 20 knots
and seas 4-5 feet. A small craft Exercise Caution is in effect from
03Z to 18Z.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Isolated to severe thunderstorms are possible over the gulf waters.
The main hazards include frequent cloud-to-water lightning and
strong wind gusts. The possibility of hail and waterspouts cannot be
ruled out.

A Small Craft Advisory might be necessary Monday night after frontal
passage.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 6, 6:24 AM CSTSpecial Weather StatementLCHVernon36 min
Dec 6, 6:37 AM CSTTornado WarningLCHVernon23 min
Dec 6, 7:01 AM CSTSpecial Weather StatementLCHVernon29 min
Dec 6, 7:10 AM CSTTornado WarningLCHRapides, Vernon35 min
Dec 6, 8:09 AM CSTTornado WarningLCHRapides15 min
Dec 6, 10:40 AM CSTSevere Thunderstorm WarningLCHRapides35 min

Nearby

Small Craft Advisories in Louisiana, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.